As I type this I’m currently withdrawing from Ativan because I ran out. I ran out because a minor paperwork fuck up with welfare caused us to lose our insurance for a month. It’ll be back on May 1, they assure us, and in the meantime if we pay out-of-pocket for the medication Lucas and I need, they will reimburse us.
Because yes, I have a couple grand just laying about. Luke’s meds alone cost $500. My Ativan wouldn’t be too bad, but my Geodon dose that I’m running out of next weekend is over a grand by itself and that withdraw is brutal. Not to mention it’s one of the top medications I take.
So some guy sitting in an office made a mistake, and now we either come up with a couple thousand dollars, that they’ll pay back, or Luke and I proceed to run out of medication one at a time. Thank God his Vyvanse that he ran out of 2 weeks ago doesn’t cause withdraw. It just leaves him suffering serious and sometimes dangerous ADHD symptoms. This is the kids that tried to fly a few years back when he was unmedicated. That physics experiment left him with a broken wrist. Luckily age has brought him some wisdom.
Then there is me. A month ago I was attempting to get myself admitted because I was in rough shape, and now I can’t even take my meds properly. How is this ok in someone’s eyes.
Anyway, we’re not taking this sitting down. Pat is writing angry emails to supervisors and spelling out the facts. We can’t afford to pay out-of-pocket and we can’t afford for me to run out of Geodon. I can go without my Ativan and I’ll survive the withdraw. I can even go without my anti-depressant, I might just need to hide for a few days. But man-o-man is that Geodon withdraw nasty. I’ll be going from 80 MG to nothing cold turkey, I have no means of tapering down, and unless they find a solution, I have no power to prevent it.
You can’t just cold turkey meds. Medical rule #1. You can’t cold turkey psyche meds. It’s dangerous. It causes bigger problems. The list of side effects of a cold turkey is worse than the symptoms themselves. For reference, if I was on a larger dose of Ativan, I could be suffering seizures right now. Instead, and thankfully, I’m only light-headed, nauseous, agitated, and suffering worse anxiety than usual.
But man the Geodon.